MAUDE Adverse Event Report: CONVATEC Cure Ultra Male Catheter

CONVATEC Cure Ultra Male Catheter
Model Number 510810
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Common device name: catheter, straight.Based on the available information, this event is deemed to be a serious injury.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number : reporting site: (b)(4).Manufacturing site: (b)(4).
 
Event or Problem Description
Consumer states he got a uti while using an expired box of the ultram10 catheters - 1 mu, qty 30 catheters, lot # 190616-3.He said he didn't really pay attention when he grabbed this box of catheters from his storage and he said he used the whole box before he realized they were expired in 2021 and resulted in him getting uti as he did use the box of expired catheters prior to his uti.He did note the lubricant was yellow-ish looking.I explained to him the importance of not using expired catheters, he is aware he has to pay more attention to the dates from now on.He caths 3-4 times a day for retention from spina bifida.He said these catheters typically work well for him overall when not expired.He said he realized he had a uti as he was having burning, lower back pain and frequency.He went to get his urine tested and he did have an antibiotic prescribed by his doctor and he is now on day 3 of a 10 day course of antibiotics, name unknown.He still has some of the frequency but getting better on antibiotic course.

Brand Name
Cure Ultra Male Catheter
Manufacturer (Section D)
CONVATEC
7815 national service road
suite 600
greensboro NC
Manufacturer (Section G)
CONVATEC
7815 national service road
suite 600
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key15499739
Report Number1049092-2022-00368
Device Sequence Number12218569
Product Code KOD
UDI-Device Identifier00815947021045
UDI-Public00815947021045
Combination Product (Y/N)N
Initial Reporter StateFL
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number510810
Device Lot Number190616-3
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2022
Initial Report FDA Received Date09/28/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale